Pacific Journal of Mathematics

Embedding open $3$-manifolds in compact $3$-manifolds.

Robert Messer and Alden Wright

Article information

Source
Pacific J. Math., Volume 82, Number 1 (1979), 163-177.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102785069

Mathematical Reviews number (MathSciNet)
MR549841

Zentralblatt MATH identifier
0409.57014

Subjects
Primary: 57N10: Topology of general 3-manifolds [See also 57Mxx]

Citation

Messer, Robert; Wright, Alden. Embedding open $3$-manifolds in compact $3$-manifolds. Pacific J. Math. 82 (1979), no. 1, 163--177. https://projecteuclid.org/euclid.pjm/1102785069


Export citation

References

  • [1] R. H. Bing and J. M.Martin, Cubes with knotted holes, Trans. Amer. Math. Soc,115 (1971), 217-231.
  • [2] Richard H. Crowell and Ralph H. Fox, Introduction to Knot Theory, Ginn andCom- pany, Boston, 1963.
  • [3] C. H. Edwards, Jr., Open S-manifolds which are simply connected at infinity, Proc. Amer. Math. Soc, 14 (1963), 391-395.
  • [4] Wolfgang Haken, Some results on surfaces S-manifolds, Studies in Modern Topology, Math. Assoc. Amer. (distributed by Prentice-Hall, Englewood Cliffs, N. J.), 1968, 39-98.
  • [5] J. M. Kister and D. R. McMillan, Jr., Locally Euclidean factors of E4 which cannot be embedded in EB, Ann. Math., (2) 76 (1962), 541-546.
  • [6] H. Kneser, Geschlossene Fldchen in dreidimensionalenMannigfaltigkeiten,Jber. Deutsch. Math.-Verein., 38 (1929), 248-260.
  • [7] Tom Knoblauch, Imbedding deleted Z-manifold neighborhoods in Ez, Illinois J. Math., 18 (1974), 598-601.
  • [8] D. R. McMillan, Jr., Some contractible open S-manifolds, Trans. Amer. Math. Soc, 102 (1962), 373-382.
  • [9] T. W. Tucker, Non-compact S-manifolds and the missing-boundaryproblem, Topolo- gy, 13 (1974), 267-273.
  • [10] J. H. C. Whitehead, A certain open manifold whose group is unity, Quart. J. Math., (Oxford) 6 (1935), 268-279.
  • [11] J. H. C. Whitehead, On doubled knots, J. London Math. Soc, 12 (1937), 63-71.
  • [12] Alden Wright, Mappings from S-manifolds onto S-manifolds, Trans. Amer. Math. Soc, 167 (1972), 479-495.